Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 8, 2001, 4:29 PM CST for Cedar County, St. Clair County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 8, 2001, 4:29 PM CST (22:29 UTC)
- Expired
- Feb 8, 2001, 5:10 PM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 082230 SVRSGF MOC039-185-082310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 PM CST THU FEB 8 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI SOUTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 510 PM CST * AT 429 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EL DORADO SPRINGS...OR 12 MILES NORTHWEST OF STOCKTON...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSCEOLA BY 445 PM CST. THE TOWNS OF CEDAR SPRINGS...CAPLINGER MILLS AND VISTA ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SfHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3798 9403 3775 9402 3773 9366 3809 9363 TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 2:49 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 8, 2:49 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CST THU FEB 8 2001 COLD FRONT JUST EDGING NEAR NORTHWEST CORNER OF CWA ATTM. SHOWERS AND THUNDERSTORMS DEVELOPED IN NOSE OF 85H JET AND 60 DEG SFC DEWPOINT AXIS OVER WESTERN COUNTIES EARLIER THIS AFTERNOON. RADAR RAINFALL ESTIMATES OF AROUND AN INCH NOTED IN TRAINING BAND OF SHOWERS FROM NEAR COLUMBUS TO NEVADA. EXPECT SFC WAVE TO CONTINUE TO DEVELOP OVER WESTERN MO/EASTERN KS THIS EVENING TEMPORARILY HOLDING UP THE FRONT BEFORE IT KICKS THROUGH THE AREA LATER TONIGHT IN RESPONSE TO SHORTWAVE KICKING OUT INTO THE PLAINS. A FEW STRONG STORMS OCCURRING IN SOUTHERN KS AND OK ATTM AND SEE NO REASON TO DROP FFA BASED ON PRESENT RADAR TRENDS AND MODEL QPF. 18Z MESO ETA CONTINUES TO SHOW 50 TO 60KT JET TRANSPORTING MOISTURE INTO THE FRONTAL BOUNDARY OVER WESTERN COUNTIES. BRIEF SEVERE THREAT THROUGH EARLY EVENING IN THE SOUTHWEST CORNER OF CWA...WITH SFC DEWPOINTS IN THE 50S AND LOWER 60S...SFC BASED LI OF 0 TO -3 AND CAPE OF OVER 1000 J/KG. LEANED TOWARD FASTER ETA VERSUS AVN...BUT TIMING DIFFERENCES ARE FAIRLY MINOR IN FIRST 24 HOURS. ETA HAS MUCH BETTER HANDLE ON LOW LEVEL THERMAL FIELDS. AS SFC LOW EXITS TO THE NORTHEAST...COLD AIR WILL FINALLY RUSH INTO THE REGION. WILL LIKELY SEE A CHANGEOVER TO WINTRY MIX AND SNOW BEFORE PRECIPITATION ENDS...ESPECIALLY IN WESTERN COUNTIES. NOT CONSIDERING A WINTER ADVISORY ATTM...BUT LATER SHIFTS WILL HAVE TO MONITOR. THICKNESS VALUES INDICATE CHANGEOVER WILL BE LATE TONIGHT IN SOUTHEAST KANSAS THEN WILL SPREAD RAPIDLY EAST...BUT AVAILABLE MOISTURE WILL BE DWINDLING QUICKLY AS COLD AIR MOVES IN. FOR LATER PERIODS...COLD AIR AND SFC HIGH BUILD INTO THE AREA FOR SATURDAY. SFC FRONT HANGS UP ALONG THE GULF COAST LATER THIS WEEKEND AND LIMITS NORTHWARD MOISTURE TRANSPORT. AVN CUTS OFF LOW ALONG WEST COAST EARLY NEXT WEEK WITH RESULTING MIDLEVEL WEST FLOW AND FASTED MOVING AND HARD TO TIME SHORTWAVES. .SGF... MO...FFA FOR WEST CENTRAL AND SOUTHWEST MISSOURI ALONG AND WEST OF A OSCEOLA TO CASSVILLE LINE FOR TONIGHT. KS...FFA FOR CHEROKEE...BOURBON...AND CRAWFORD COUNTIES FOR TONIGHT. DSA
In the hours before
Special weather statement, Feb 8, 1:00 PM CST, 3 hours 29 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU FEB 8 2001 ...TWO TO FOUR INCHES OF RAIN POSSIBLE OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND WEST CENTRAL MISSOURI LATE TODAY AND TONIGHT... A STRONG COLD FRONT THAT EXTENDS FROM NORTHEAST MISSOURI TO SOUTH CENTRAL KANSAS WILL BE THE FOCUS FOR RAIN AND THUNDERSTORMS TODAY AND TONIGHT. MODERATE TO OCCASIONAL HEAVY RAIN...ALONG WITH SOME ISOLATED THUNDERSTORMS...IS ALREADY OCCURRING ALONG THE WESTERN MISSOURI STATE LINE FROM OSCEOLA...NEVADA...AND FORT SCOTT SOUTH TO JOPLIN. THIS RAIN IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AS WARM AND MOIST AIR INTERACTS WITH THE FRONTAL BOUNDARY. THE FRONT IS EXPECTED TO SHIFT SLOWLY SOUTHEAST TODAY AND THIS EVENING...AND THEN ACCELERATE EASTWARD LATE TONIGHT. WHILE THE FRONT IS STALLED OVER THE REGION...AREAS OF HEAVY RAIN CAN BE EXPECTED. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE ALONG THE WESTERN MISSOURI STATE LINE INCLUDING THE CITIES OF FORT SCOTT...NEVADA...JOPLIN... AND PINEVILLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT FOR THIS AREA. ELSEWHERE ONE TO TWO INCH RAINS WILL BE POSSIBLE. BECAUSE OF CLOUD COVER...INSTABILITY WILL BE LIMITED AND THE SEVERE THUNDERSTORM THREAT IS MINIMAL. THE MAIN SEVERE WEATHER THREAT WILL BE HEAVY RAINFALL. .OUTLOOK FOR FRIDAY THROUGH THURSDAY... RAIN WILL MIX WITH OR TURN TO SNOW FRIDAY MORNING OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH AN INCH OR LESS OF SNOW ACCUMULATION. OTHERWISE...AN UNSETTLED WEATHER PATTERN WILL BRING ANOTHER CHANCE OF RAIN ON SUNDAY AND MONDAY...AND RAIN OR SNOW ON WEDNESDAY. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:48 PM CST | Flash Flood Warning | SGF | Barton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.